Kansas, 2004

Hail in Kansas, March 29, 2004

March 29, 2004 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 29, 11:40 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 29, 11:40 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 AM CST MON MAR 29 2004

.DISCUSSION...
CONSIDERING CURRENT RADAR TRENDS...HAVE INCREASED SKY COVERAGE AND
CHANCE OF POPS. HAVE ALSO INCREASED HOURLY TEMPS UP UNTIL 22Z. MAX
TEMPS LOOKED GOOD FOR NOW...HOWEVER MAY NEED TO INCREASE THE MAX
TEMPS LATER IF RAIN COOLED AIR HAS SMALLER AFFECT THAN EXPECTED ON
ENVIRONMENT. ALSO INCREASED AFTERNOON POPS TO SCATTERED WORDING
CONSIDERING CLEARING SKIES BEHIND PRECIP AND LARGE LAPSE RATES FROM
SFC THROUGH 500MB.

AL

&&

.AVIATION...
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT CAN BE EXPECTED
THROUGH THE AFTERNOON. ALTHOUGH PREVAILING CONDITIONS WILL BE
IFR...MVFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR IN THE
SHOWERS. THE HEAVIER RAINFALL MAY LOWER VISIBILITIES INTO THE 3
TO 5 MILE RANGE.  CEILINGS WILL MAINLY RANGE IN THE 4000 TO 6000
FOOT RANGE BUT LOWER TO NEAR 3000 FEET IN THE SHOWERS. THE COVERAGE
OF SHOWERS WILL DECREASE LATER TONIGHT.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 29, 1:00 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST MON MAR 29 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CST MON MAR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH PEA TO PENNY SIZE
  HAIL...AND CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND
  EVENING.

  DISCUSSION:

  INSTABILITY WILL INCREASE THIS AFTERNOON AS A COLD CORE UPPER
  LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA.  SCATTERED THUNDERSTORMS
  WILL INCREASE IN COVERAGE AS AFTERNOON TEMPERATURES CLIMB INTO THE
  UPPER 50S TO LOWER 60S. HAIL WILL BE THE PRIMARY SEVERE WEATHER
  HAZARD DUE TO A RELATIVELY LOW FREEZING LEVEL IN THE LOWER
  ATMOSPHERE. THE COVERAGE OF STORMS WILL DECREASE LATER THIS
  EVENING WITH THE LOSS OF DAYTIME HEATING AND DECREASED INSTABILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

  TEMPERATURES MAY DROP BELOW FREEZING FOR A FEW HOURS EARLY
  WEDNESDAY MORNING. ALTHOUGH THE POTENTIAL FOR A HARD FREEZE
  REMAINS UNCERTAIN...THOSE WITH AGRICULTURAL INTERESTS SHOULD BE
  PREPARED TO TAKE THE NECESSARY STEPS TO PROTECT THE OUTDOOR
  VEGETATION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.  HOWEVER
  SOME STORMS MAY APPROACH SEVERE LIMITS WITH HAIL APPROACHING PENNY
  SIZE.  PLEASE RELAY YOUR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE
  SPRINGFIELD.
&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

FOSTER

The radar

The Pleasant Hill radar (KEAX), 98 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bourbon

When
March 29, 1:55 PM CST
Where
Bourbon County, Fulton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.000, -94.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388875.